Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 11, 2007, 7:31 AM HST for Hawaii County, Hawaii. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2007, 7:31 AM HST (17:31 UTC)
- Expired
- Mar 11, 2007, 3:51 PM HST
- In force
- 8 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 111731 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 731 AM HST SUN MAR 11 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH THIS AFTERNOON... .AN UPPER TROUGH IS CURRENTLY BRINGING STRONG WINDS TO THE BIG ISLAND SUMMITS. AS THE TROUGH WEAKENS AND MOVES EAST OF THE ISLANDS...WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS BY THIS EVENING. HIZ028-120200- /O.NEW.PHFO.WI.Y.0016.070311T1731Z-070312T0200Z/ BIG ISLAND SUMMITS- 731 AM HST SUN MAR 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON. GUSTY WEST TO NORTHWEST WINDS WILL BE 30 TO 40 MPH THROUGH THIS MORNING...AND WILL GRADUALLY DECREASE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRCHARD
1 follow-up statement
000 WWHW70 PHFO 120151 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 PM HST SUN MAR 11 2007 ...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS... HIZ028-120300- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-070312T0200Z/ BIG ISLAND SUMMITS- 351 PM HST SUN MAR 11 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDS OVER THE SUMMITS ARE CURRENTLY NEAR 30 MPH...THEY ARE DECREASING...AND ARE EXPECTED TO FALL BELOW ADVISORY SPEEDS SHORTLY. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 11, 4:00 AM HST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 11, 4:00 AM HST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN MAR 11 2007 .SYNOPSIS...LIGHT TRADE WINDS WILL RETURN BRIEFLY TODAY. THESE WINDS WILL BRING MOISTURE ASSOCIATED WITH A WEAKENING FRONT NEAR THE BIG ISLAND BACK OVER WINDWARD AREAS OF MOST ISLANDS...WHILE MOST LEEWARD AREAS CAN EXPECT TO SEE PLENTY OF SUNSHINE. SOUTHEAST WINDS WILL DEVELOP TONIGHT AS ANOTHER COLD FRONT SLOWLY APPROACHES FROM THE WEST. LIGHT TO MODERATE SOUTH TO SOUTHWEST WINDS WILL CARRY SHOWERS OVER THE SMALLER ISLANDS FROM MONDAY THROUGH WEDNESDAY...WHILE THE BIG ISLAND WILL HAVE MOSTLY DRY WEATHER WITH LIGHT WINDS. && .DISCUSSION...A WEAKENING FRONT APPEARS TO BE NEARLY STATIONARY OVER BIG ISLAND BASED ON SATELLITE IMAGERY...RADAR REFLECTIVITY DATA AND SURFACE OBSERVATIONS. RAINFALL ASSOCIATED WITH THE FRONT ALSO SEEMS TO HAVE DIMINISHED CONSIDERABLY DURING THE PAST FEW HOURS. THE NORTH TO SOUTH ORIENTED AXIS OF A DISTINCT UPPER TROPOSPHERIC TROUGH EXTENDED FROM 30N 150W THROUGH 17N 151W...OR ABOUT 250 MILES EAST OF HILO. THIS TROUGH HAS PROPAGATED EASTWARD AT NEARLY 40 MPH DURING THE PAST SEVERAL HOURS. THE SURFACE FRONT IS ASSOCIATED WITH THIS TROUGH ALOFT. TO THE WEST OF THIS TROUGH AXIS...THERE ARE PATCHES OF SCATTERED TO BROKEN MIDDLE AND UPPER LEVEL CLOUDS BEING CARRIED TOWARD THE SOUTHWEST OVER KAUAI AND OAHU THIS MORNING. THESE CLOUDS WILL BLOCK SOME SUNSHINE OVER THE WESTERN END OF THE STATE THIS MORNING. HOWEVER...THEY SHOULD THIN LATER TODAY AND THE MAIN CLOUD COVER SHOULD BE LOW CLOUDS OVER WINDWARD SECTIONS OF THE ISLANDS. A WEAK AND FAST-MOVING HIGH IS PASSING BY WELL TO THE NORTH OF THE HAWAIIAN ISLANDS TODAY. THIS FEATURE WILL BRING A BRIEF RETURN TO LIGHT TRADE WINDS. THESE LIGHT EASTERLY WINDS WILL LIKE CARRY SOME OF THE MOISTURE ASSOCIATED WITH THE FRONT TO SOME WINDWARD SECTIONS OF THE SMALLER ISLANDS TODAY. THE WINDS WILL SWITCH TO A MORE SOUTHEASTERLY DIRECTION BY TONIGHT AS ANOTHER FRONT APPROACHES FROM THE NORTHWEST. AT THE SAME TIME... THE SUBTROPICAL SURFACE RIDGE IS EXPECTED TO STALL NEAR THE BIG ISLAND. LIGHT TO MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED OVER THE SMALLER ISLANDS FROM MONDAY THROUGH WEDNESDAY. THIS SOUTHERLY FLOW SHOULD LIFT MOISTURE ASSOCIATED WITH THE OLD FRONT NORTH OF THE ISLANDS TONIGHT...BUT SHOWERS ASSOCIATED WITH THE NEXT FRONT WILL BE NEARING KAUAI ON MONDAY. THIS NEXT FRONT IS NOT EXPECTED TO PASS THROUGH THE ISLAND CHAIN UNTIL MID-WEEK. AS A RESULT...SHOWERS IN THE SOUTHWEST FLOW AHEAD OF THE FRONT WILL CONTINUE THROUGH WEDNESDAY. MAINLY LIGHT WINDS WILL OCCUR IN THE VICINITY OF THE BIG ISLAND FROM MONDAY THROUGH WEDNESDAY. AS THE FRONT SLOWLY DISSIPATES OVER THE CENTRAL PART OF THE CHAIN LATE IN THE WEEK...A SURFACE RIDGE WILL DEVELOP JUST NORTHWEST THE ISLANDS...WITH LIGHT NORTHEAST WINDS DEVELOPING BY THE END OF THIS WEEK. WINTRY WEATHER WITH A MIX OF RAIN...ICE PELLETS...AND SNOW MAY DEVELOP ON THE SUMMITS OF THE BIG ISLAND FROM WEDNESDAY NIGHT INTO FRIDAY. THE ACTUAL DEVELOPMENT OF THESE POTENTIALLY ICY CONDITIONS DEPENDS OF THE STRENGTH OF THE FRONT AND THE PROGRESSION OF A NEW UPPER TROPOSPHERIC TROUGH THAT WILL ARRIVE WITH THE FRONT. && .MARINE...SURF WILL REMAIN BELOW THE ADVISORY THRESHOLD ALONG ALL SHORES THROUGH MONDAY NIGHT. HOWEVER...A VERY LARGE NORTHWEST SWELL WILL BUILD TUESDAY AFTERNOON AND EVENING. GLOBAL MODELS AGREE ON THE DEVELOPMENT OF A POWERFUL LOW TO THE NORTHWEST OF THE ISLANDS...NEAR 35N 180...BY MID-DAY MONDAY. STRONG WEST AND NORTHWEST WINDS ASSOCIATED WITH THE LOW ARE FORECAST...BY THE OCEAN PREDICTION CENTER...TO REACH HURRICANE FORCE. IF THE LOW AND ASSOCIATED FETCH AREA ACTUALLY DEVELOP AS FORECAST...A HIGH SURF WARNING WILL BE NECESSARY FOR NORTH AND WEST FACING SHORES OF MOST ISLANDS. IN ADDITION...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR MARINE ZONES EXPOSED TO THE LARGE OPEN OCEAN NORTHWEST SWELL ON TUESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES...NONE. && HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.